MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE MM+ 585CC; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE MM+ 585CC; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3341455
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture, pain.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female who underwent breast reconstruction primary with a mentor memoryshape 585cc silicone prosthesis experienced bilateral discomfort and left sided rupture post procedure.The mri examination confirmed intracapsular rupture of the left breast implant, and intact right breast implant with stable trace peri-implant fluid.As a result, patient scheduled for bilateral replacements with mentor silicone implants on (b)(6) 2021.This report relates to the left prosthesis.
 
Additional Manufacturer Narrative
On january 18, 2021 additional information received indicated that the replacements devices are as follow:left breast: cat: shpx595, sn: (b)(6), right breast: cat: shpx595, sn: (b)(6).Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Suspect device was received on february 09 2021: device evaluation completed on february 11, 2021 the product was returned to mentor for evaluation.Mentor then conducted visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample determined that a tear was found on the posterior view and extending to the anterior view aspect of the mentor memoryshape¿ mm+ 585cc breast implant, measuring approximately 14.2 cm.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in an area of the tear on the anterior aspect, measuring less than 0.1 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the tear could not be identified.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Image evaluation completed on february 10, 2021 upon visual evaluation of the image provided in the complaint, the implant was observed ruptured.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE MM+ 585CC
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11127733
Report Number1645337-2021-00156
Device Sequence Number642535
Product Code FTR
UDI-Device Identifier00081317005377
UDI-Public00081317005377
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2019
Device Model Number3341455
Device Catalogue Number3341455
Device Lot Number6869234
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer01/18/2021
02/09/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date01/20/2021
02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR